Alert archive / Texas / Tornado Warnings in 2016
Tornado Warning 15, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Apr 17, 2016, 7:51 AM CDT for Hamilton County, Mills County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2016, 7:51 AM CDT (12:51 UTC)
- Expired
- Apr 17, 2016, 8:15 AM CDT
- In force
- 24 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hamilton County, TX, Mills County, TX
The radar
The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 12:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
977
WFUS54 KFWD 171251
TORFWD
TXC193-333-171315-
/O.NEW.KFWD.TO.W.0015.160417T1251Z-160417T1315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
751 AM CDT SUN APR 17 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHWESTERN HAMILTON COUNTY IN CENTRAL TEXAS...
EASTERN MILLS COUNTY IN CENTRAL TEXAS...
* UNTIL 815 AM CDT
* AT 750 AM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 12 MILES SOUTHEAST OF GOLDTHWAITE...OR 22 MILES
NORTHEAST OF SAN SABA...MOVING NORTH AT 30 MPH.
HAZARD...TORNADO.
SOURCE...RADAR INDICATED ROTATION.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED.
DAMAGE TO ROOFS...WINDOWS...AND VEHICLES WILL OCCUR. TREE
DAMAGE IS LIKELY.
* THIS TORNADIC THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SOUTHWESTERN HAMILTON AND EASTERN MILLS COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER
AND PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 3165 9843 3158 9813 3140 9828 3130 9844
3131 9847
TIME...MOT...LOC 1250Z 198DEG 27KT 3135 9839
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
STALLEYWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Apr 17, 7:17 AM CDT, 34 minutes earlier.
Area forecast discussion, Apr 17, 7:17 AM CDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 717 AM CDT SUN APR 17 2016 .AVIATION... /12Z TAFS/ CHALLENGING FORECAST WITH ONGOING CONVECTION NOW IMPACTING METROPLEX...AND ANOTHER PRIMARY WAVE EXPECTED TO OCCUR BY EARLY EVENING. CONFIDENCE IN THE EXACT TIMING OF TSRA AND ASSOCIATED IMPACTS IS NOT GREAT. THE CURRENT LINE OF THUNDERSTORMS EXTENDING FROM SHERMAN TO DFW TO COMANCHE WILL SHIFT EASTWARD THROUGH THE MORNING HOURS WHILE MAINTAINING ITS CURRENT GENERAL INTENSITY. ALL METROPLEX TAF SITES WILL EXPERIENCE TSRA THRU 14Z...ACCOMPANIED BY A WIND SHIFT TO THE NORTHWEST AT 15-25KTS. SHOULD SEE THIS LINE DIMINISH FROM W TO E AFTER 14Z...WITH MOST TAF SITES ENDING THUNDER BY 15Z. THE AIRMASS WILL REMAIN QUITE MOIST...BUT RELATIVELY STABLE BEHIND THIS LINE...WITH OCCASIONAL SHOWERS AND CEILING/VIS REDUCTIONS OCCURRING THROUGH THE LATE AFTERNOON HOURS. SHORT-TERM MODELS STRONGLY SUGGEST THAT A SECOND LINE OF CONVECTION SHOULD ORGANIZE WEST OF THE METROPLEX TAFS BY 22Z...AND SWEEP EASTWARD INTO MOST OF THESE SITES IN THE 22-02Z TIMEFRAME. UNFORTUNATELY...IT'S NOT CLEARCUT HOW LONG TSRA WILL PERSIST AT DFW AND ADJACENT LOCATIONS AFTER 02Z. ENTIRELY POSSIBLE THAT THUNDERSTORM ACTIVITY WILL OCCUR INTERMITTENTLY ALL THE WAY THROUGH 14Z MON. ELECTED TO CARRY THUNDER THRU AT LEAST 10Z...WITH THE BULK OF THE ACTIVITY POSSIBLY EAST OF DFW/DAL AFTER THAT TIME WITH RESIDUAL VCTS CONTINUING INTO THE MID/LATE MORNING HOURS. CEILING AT THE METROPLEX TAFS WILL MOSTLY IN THE IFR/LOW MVFR RANGE WITH THE ONGOING CONVECTION...LIFTING INTO MFVR CATEGORIES BY AFTERNOON...THEN LIKELY DIPPING BACK INTO IFR TERRITORY TONIGHT AS THE SECOND ROUND IMPACTS THE AREA. NWLY FLOW WILL CONTINUE THROUGH MID MORNING...THEN SWING BACK AROUND TO A SELY DIRECTION IN CONFORMANCE WITH THE LARGER SCALE SYNOPTIC SCALE PATTERN. CONDITIONS AT WACO WILL BE SOMEWHAT SIMILAR TO THOSE IN THE DFW AREA...EXCEPT THE ONSET OF THE TSRA ACTIVITY WILL BE DELAYED PAST 15Z. AFTER THAT...EXPECT INTERMITTENT THUNDER AT WACO THROUGH MID AFTERNOON...FOLLOWED BY A LULL...THEN ANOTHER ROUND COMMENCING AFTER 02Z TONIGHT. CEILINGS SHOULD REMAIN IN THE MVFR CATEGORY...WITH OCCASIONAL VSBY REDUCTIONS DUE TO SHRA AND TSRA ACTIVITY. && BRADSHAW .PREV DISCUSSION... /ISSUED 455 AM CDT SUN APR 17 2016/ ...SYNOPSIS... AN ACTIVE WEATHER PATTERN WILL CONTINUE...ESPECIALLY FOR THE FIRST HALF OF THE WEEK WITH THE THREAT FOR FLASH FLOODING AND SEVERE WEATHER. THEREAFTER...EXPECT LINGERING RAIN CHANCES WITH MILD TEMPERATURES. ...SHORT TERM (TODAY AND TONIGHT)... THE MAIN FORECAST CHALLENGE TODAY WILL BE THE CESSATION OF THE ONGOING COMPLEX OF STORMS AND SUBSEQUENT RE-DEVELOPMENT OF CONVECTION THROUGH THE DAY. RADAR IMAGERY COMBINED WITH TOTAL LIGHTNING DATA SUGGESTS THAT THE ANTICIPATED WEAKENING OF CONVECTION CONTINUES. WITH THIS CONVECTION GRADUALLY DRIFTING AWAY FROM THE BEST FORCING TO THE NORTH AND WEST...THE SEVERE WEATHER THREAT FOR THIS MORNING APPEARS TO BE ON A DOWNWARD TREND. WHILE THE SEVERE WEATHER THREAT WANES THIS MORNING...THE SLOW MOTION OF THE COMPLEX COMBINED WITH STRONG SOUTHEASTERLY WINDS AND THE MOIST ENVIRONMENT WILL FACILITATE AN ONGOING FLASH FLOOD THREAT THIS MORNING ESPECIALLY FOR AREAS NEAR AND WEST OF A GAINESVILLE TO MINERAL WELLS TO GOLDTHWAITE LINE. FOR TODAY AND TONIGHT...THERE WILL BE TWO AREAS THAT WE WILL BE MONITORING CLOSELY FOR THE DEVELOPMENT OF CONVECTION. THE FIRST WILL BE ALONG THE COLD FRONT THAT IS EXPECTED TO NUDGE TOWARDS THE EAST FROM NEAR WICHITA FALLS TO ABILENE. THE DEVELOPMENT OF ADDITIONAL CONVECTION ACROSS THIS REGION MAY BE HINDERED A BIT DUE TO STABILIZING EFFECTS OF THE MORNING COMPLEX. HOWEVER...LARGE SCALE ASCENT COURTESY OF FORCING FROM THE ENTRANCE REGION OF AN UPPER JET TO THE NORTH IS EXPECTED TO HELP WITH THE DEVELOPMENT OF ADDITIONAL PRECIPITATION. FORECAST SOUNDINGS ACROSS THIS AREA EXHIBIT A FAIRLY TALL AND SKINNY CAPE PROFILE SUGGESTING VERY EFFICIENT RAIN PRODUCERS. THE DEEP LAYER SHEAR PROFILE WILL ALSO FACILITATE A SEVERE WEATHER THREAT MAINLY IN THE FORM OF DAMAGING WINDS AND A TORNADO OR TWO. THE CONVECTION THAT DEVELOPS ACROSS THIS AREA IS FORECAST TO GRADUALLY MOVE EASTWARD TOWARDS THE I-35 CORRIDOR LATER THIS AFTERNOON AND INTO THE EVENING HOURS. AS THIS CONVECTION MOVES TOWARDS THE EAST AT A VERY SLOW PACE...IT WILL ENCOUNTER AN ATMOSPHERE THAT WILL LIKELY BE CHARACTERIZED BY PRECIPITABLE WATER VALUES IN THE 1.5-1.75" RANGE WHICH IS APPROACHING THE 99TH PERCENTILE OF NORMAL VALUES. WITH MOST HI- RESOLUTION GUIDANCE PUSHING THIS CONVECTION THROUGH AT LEAST THE NORTHERN HALF OF THE FORECAST AREA...WE FEEL THAT IT IS NECESSARY TO EXPAND THE CURRENT FLASH FLOOD WATCH TO THE ENTIRE CWA. THE OTHER AREA FOR THE DEVELOPMENT OF CONVECTION APPEARS TO BE ACROSS CENTRAL TEXAS LATER THIS AFTERNOON. MOST COARSE AND HI- RESOLUTION MODEL GUIDANCE SUGGEST MODEST LOW LEVEL CYCLOGENESIS WILL OCCUR SOMEWHERE ACROSS THE BIG COUNTRY AND CONCHO VALLEY. THIS FEATURE WILL HAVE TWO INFLUENCES. THE FIRST IS THAT IT SHOULD CREATE A WIND PROFILE FAVORABLE FOR THE TRANSPORT OF GOOD LOW LEVEL THETA-E AIR NORTHWARD INTO CENTRAL TEXAS. THE SECOND IS THAT IT SHOULD BACK LOW LEVEL FLOW RESULTING IN A WIND PROFILE CONDUCIVE FOR SEVERE WEATHER. EXAMINATION OF FORECAST SOUNDINGS ACROSS CENTRAL TEXAS REVEAL A FAIR AMOUNT OF INSTABILITY ALOFT AND AND A FAIR AMOUNT OF DEEP LAYER SHEAR /ON THE ORDER OF 30-35 KNOTS/ ROTATING THUNDERSTORMS WILL BE POSSIBLE. THE STRONG WIND FIELD AND DRY AIR ALOFT SHOULD FACILITATE STRONG DOWNDRAFTS AND THUS A DAMAGING WIND THREAT. THE THREAT FOR LARGE HAIL /ALBEIT LOW/ WILL EXIST GIVEN THE DEGREE OF DEEP LAYER SHEAR AND INSTABILITY. THE CYCLONIC CURVATURE OF THE HODOGRAPHS /INDICATIVE OF BACKED LOW LEVEL FLOW/ WILL FACILITATE A THREAT FOR TORNADOES. IN ADDITION...ANY REMNANT OUTFLOW FROM MORNING CONVECTION WILL LIKELY SERVE AS BOTH A FOCUS FOR THE INITIATION OF NEW CONVECTION AS WELL AS A RICH SOURCE FOR LOW LEVEL SRH. THIS REGION WILL ALSO BE CHARACTERIZED BY PWATS APPROACHING THE 99TH PERCENTILE AND AS A RESULT...FLASH FLOODING IS EXPECTED INTO THE AFTERNOON AND EVENING HOURS. ...LONG TERM (MONDAY THROUGH WEDNESDAY)... FOR MONDAY....FLOODING IS EXPECTED TO CONTINUE THROUGH THE DAY AS THE UPPER LOW RESPONSIBLE FOR THE WIDESPREAD PRECIPITATION IS EXPECTED TO MOVE VERY SLOWLY TO THE NORTH AND EAST. A SURFACE BOUNDARY WILL SLOWLY SAG TO THE SOUTH THROUGH PARTS OF NORTH AND CENTRAL TEXAS WITH THE AXIS OF HEAVY RAIN NEAR THIS FEATURE. WITH CONTINUED STRONG TRANSPORT OF RICH GULF AIR IN CONJUNCTION WITH SUFFICIENT ASCENT...THE FLASH FLOOD THREAT IS EXPECTED TO SHIFT TOWARDS OUR EASTERN AND SOUTHEASTERN COUNTIES THROUGH THE DAY. THE SEVERE WEATHER THREAT AT THIS POINT IS EXPECTED TO BE LOW DURING THIS TIME PERIOD. FOR TUESDAY...THE OVERALL RAIN THREAT WILL LINGER ACROSS OUR EASTERN ZONES. WITH THE MOIST REGIME...SOME MINOR FLOODING ISSUES MAY STILL CONTINUE. IF LIFT NEAR THE AFOREMENTIONED BOUNDARY IS A BIT STRONGER THAN CURRENT INDICATIONS...MORE SERIOUS FLOODING ISSUES MAY PERSIST. FOR WEDNESDAY AND BEYOND...THE RAIN CHANCES WILL CONTINUE THROUGH THE EXTENDED PORTION OF THE FORECAST. THE GFS AND ECMWF DIFFER A BIT IN THE LONG TERM REGARDING SOLUTIONS. THE GFS APPEARS TO FINALLY PUSH THE FRONT SOUTHWARD AS A POTENT TROUGH DIVES ACROSS THE MS RIVER VALLEY. THIS WOULD EFFECTIVELY END ANY THREAT FOR RAIN. THE ECMWF ON THE OTHER HAND KEEPS THE BOUNDARY STALLED ACROSS THE REGION BEFORE LIFTING IT NORTHWARD IN RESPONSE TO LEE- SIDE CYCLOGENESIS WHICH WOULD FOSTER THE DEVELOPMENT OF ADDITIONAL SHOWERS AND STORMS. FOR NOW...THE FORECAST WILL TREND MORE TOWARDS THE ECMWF AND MAINTAIN LOW CHANCE POPS THROUGH THE REST OF THE FORECAST. BAIN && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH 72 66 75 62 74 / 100 100 60 70 60 WACO 74 66 74 67 76 / 100 100 70 70 60 PARIS 70 64 70 64 70 / 80 100 80 70 70 DENTON 68 66 74 61 73 / 100 100 60 60 60 MCKINNEY 69 66 73 64 73 / 100 100 70 70 60 DALLAS 72 67 75 63 74 / 100 100 70 70 60 TERRELL 71 66 73 64 73 / 100 100 80 70 60 CORSICANA 73 68 72 66 73 / 90 100 90 70 70 TEMPLE 75 65 73 66 75 / 100 100 80 70 60 MINERAL WELLS 70 57 73 60 75 / 100 100 50 60 40 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ092>094-102>105- 117>121-131>134-144>147-156>162-174-175. FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ091-100-101-115- 116-129-130-141>143. FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY MORNING FOR TXZ095-106-107-122-123-135-148. &&
Hazardous weather outlook, Apr 17, 7:22 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 722 AM CDT SUN APR 17 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-181145- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 722 AM CDT SUN APR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL EXPAND FROM WEST TO EAST ACROSS ACROSS ALL OF NORTH AND CENTRAL TEXAS TODAY...AND CONTINUE OVERNIGHT TONIGHT. HEAVY RAINFALL AND FLASH FLOODING IS THE PRIMARY THREAT... PARTICULARLY ALONG AND ROUGHLY 75 MILES EITHER SIDE OF THE INTERSTATE 35 CORRIDOR. SEVERAL INCHES OF RAIN MAY OCCUR IN THIS REGION THROUGH TONIGHT...ENHANCING THE RISK OF FLOODED ROADWAYS. WESTERN NORTH TEXAS WILL ALSO EXPERIENCE CONTINUED FLASH FLOODING DUE TO RENEWED RAINFALL...IN ADDITION TO WHAT HAS ALREADY FALLEN EARLY THIS MORNING. SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND THIS EVENING ACROSS MOST OF NORTH AND CENTRAL TEXAS...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY THREAT. THE AREA OF GREATEST CONCERN WILL BE ACROSS CENTRAL TEXAS THIS AFTERNOON...SOUTH OF A COMANCHE...HILLSBORO...CENTERVILLE LINE WHERE INSTABILITY AND WIND SHEAR WILL BE MAXIMIZED. IN THIS AREA...THERE WILL ALSO BE A SMALL THREAT OF TORNADOES THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED TO NUMEROUS THUNDERSTORMS WILL LIKELY IMPACT AREAS ALONG AND EAST OF INTERSTATE 35 MONDAY MORNING...PROVIDING AN ONGOING FLASH FLOOD THREAT. ELSEWHERE THERE WILL BE A CONTINUED POTENTIAL FOR THUNDERSTORMS LATER MONDAY THROUGH TUESDAY. WITH SATURATED SOILS...ANY LOCATIONS THAT RECEIVE HEAVY RAINFALL MONDAY AND TUESDAY WILL FACE A THREAT OF FLOODING. RAIN AND STORM CHANCES DIMINISH LATE TUESDAY AND WILL REMAIN LOW THROUGH THE END OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATER THIS AFTERNOON AND INTO THIS EVENING ACROSS ALL OF NORTH AND CENTRAL TEXAS. BRADSHAW
In the hours before
Local storm report, Apr 17, 5:18 AM CDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
518 AM CDT SUN APR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 AM FLASH FLOOD PERRIN 33.03N 98.07W
04/17/2016 JACK TX LAW ENFORCEMENT
HIGHWAY 281 NEAR PERRIN WAS FLOODED DUE TO HEAVY RAIN.Special weather statement, Apr 17, 5:51 AM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
551 AM CDT SUN APR 17 2016
TXZ130-171115-
ERATH TX-
551 AM CDT SUN APR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 615 AM
CDT...
AT 550 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
DUBLIN...MOVING NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WIND GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STEPHENVILLE AND DUBLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3241 9824 3224 9795 3223 9794 3200 9804
3192 9820 3192 9821 3198 9825 3194 9833
3210 9844
TIME...MOT...LOC 1050Z 205DEG 23KT 3205 9831
STALLEYSpecial weather statement, Apr 17, 6:14 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
614 AM CDT SUN APR 17 2016
TXZ130-171200-
ERATH TX-
614 AM CDT SUN APR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ERATH COUNTY UNTIL
700 AM CDT...
AT 613 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
STEPHENVILLE...MOVING NORTHEAST AT 20 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STEPHENVILLE AND DUBLIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM.
&&
LAT...LON 3241 9802 3213 9789 3192 9820 3198 9825
3194 9833 3207 9841
TIME...MOT...LOC 1113Z 215DEG 18KT 3213 9822
STALLEYSpecial weather statement, Apr 17, 6:25 AM CDT, 1 hour 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
625 AM CDT SUN APR 17 2016
TXZ092-093-171215-
GRAYSON TX-COOKE TX-
625 AM CDT SUN APR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GRAYSON AND EASTERN
COOKE COUNTIES UNTIL 715 AM CDT...
AT 624 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CALLISBURG...OR 8 MILES NORTHWEST OF WHITESBORO...MOVING NORTHEAST AT
25 MPH.
WINDS OF 30 TO 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
SHERMAN...DENISON...GAINESVILLE...WHITESBORO...POTTSBORO...COLLINSVILLE...
CALLISBURG...KNOLLWOOD...LAKE KIOWA...EISENHOWER STATE PARK...SOUTHERN
LAKE TEXOMA...SOUTHMAYD AND SADLER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3396 9691 3387 9688 3387 9680 3382 9676
3384 9669 3392 9667 3390 9659 3384 9662
3382 9653 3377 9650 3378 9644 3347 9708
3373 9716 3372 9715 3373 9709 3380 9710
3382 9705 3385 9709 3385 9701 3395 9699
TIME...MOT...LOC 1124Z 228DEG 21KT 3371 9703
STALLEYSpecial weather statement, Apr 17, 6:37 AM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
637 AM CDT SUN APR 17 2016
TXZ142-156-171230-
LAMPASAS TX-MILLS TX-
637 AM CDT SUN APR 17 2016
...SIGNIFICANT WEATHER ADVISORY FOR LAMPASAS AND MILLS COUNTIES UNTIL
730 AM CDT...
AT 636 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES SOUTHWEST OF ZEPHYR TO NEAR CHEROKEE.
MOVEMENT WAS NORTHEAST AT 25 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COPPERAS COVE...LAMPASAS...GOLDTHWAITE...KEMPNER...MULLIN...BEND...LOMETA
AND US-190 NEAR THE SAN SABA-LAMPASSES COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3161 9878 3169 9876 3172 9849 3142 9827
3146 9817 3104 9791 3103 9844 3111 9846
3109 9853 3117 9851 3127 9863 3132 9859
3131 9864 3137 9865 3134 9870 3143 9873
3138 9878 3141 9878 3143 9892 3151 9894
TIME...MOT...LOC 1136Z 238DEG 21KT 3161 9888 3095 9866
STALLEYLocal storm report, Apr 17, 7:50 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
750 AM CDT SUN APR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 AM FLASH FLOOD MINERAL WELLS 32.80N 98.10W
04/17/2016 PALO PINTO TX LAW ENFORCEMENT
LAW ENFORCEMENT REPORTED THAT HIGHWAY 281 NORTH AND NEAR
MINERAL WELLS EXPERIENCED FLOODING.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 10:57 PM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto, Young | 63 min |
| Apr 16, 11:55 PM CDT | Special Weather Statement | FWD | Palo Pinto | 35 min |
| Apr 17, 12:01 AM CDT | Severe Thunderstorm Warning | FWD | Jack, Palo Pinto | 44 min |
| Apr 17, 12:54 AM CDT | Special Weather Statement | FWD | Palo Pinto | 36 min |
| Apr 17, 12:58 AM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 47 min |
| Apr 17, 1:39 AM CDT | Special Weather Statement | FWD | Young | 36 min |
| Apr 17, 1:59 AM CDT | Areal Flood Advisory | FWD | Young | 2 hr |
| Apr 17, 2:02 AM CDT | Areal Flood Advisory | FWD | Stephens | 118 min |
| Apr 17, 2:32 AM CDT | Flash Flood Warning | FWD | Jack, Palo Pinto, Stephens, Young | 6 hr |
| Apr 17, 2:53 AM CDT | Areal Flood Advisory | FWD | Eastland | 3 hr |
| Apr 17, 3:14 AM CDT | Special Weather Statement | FWD | Jack | 31 min |
| Apr 17, 3:40 AM CDT | Special Weather Statement | FWD | Montague, Wise | 50 min |
| Apr 17, 3:46 AM CDT | River Flood Warning | FWD | Wise | 14 days |
| Apr 17, 4:12 AM CDT | Special Weather Statement | FWD | Palo Pinto | 48 min |
| Apr 17, 4:23 AM CDT | Flash Flood Warning | FWD | Parker, Wise | 3 hr |
| Apr 17, 4:34 AM CDT | Special Weather Statement | FWD | Cooke | 56 min |
| Apr 17, 5:02 AM CDT | Areal Flood Advisory | FWD | Erath, Hood, Palo Pinto, Parker | 3 hr |
| Apr 17, 5:02 AM CDT | Special Weather Statement | FWD | Erath | 43 min |
| Apr 17, 5:35 AM CDT | River Flood Warning | FWD | Parker | 3 days |
| Apr 17, 5:41 AM CDT | Flash Flood Warning | FWD | Erath, Palo Pinto | 3 hr |
| Apr 17, 5:51 AM CDT | Special Weather Statement | FWD | Erath | 24 min |
| Apr 17, 6:14 AM CDT | Special Weather Statement | FWD | Erath | 46 min |
| Apr 17, 6:25 AM CDT | Special Weather Statement | FWD | Grayson | 50 min |
| Apr 17, 6:37 AM CDT | Special Weather Statement | FWD | Lampasas, Mills | 53 min |
| Apr 17, 7:14 AM CDT | Areal Flood Advisory | FWD | Denton, Tarrant | 3 hr |
| Apr 17, 7:27 AM CDT | Tornado Warning | FWD | Coryell, Hamilton, Lampasas, Mills | 33 min |
| Apr 17, 8:15 AM CDT | Tornado Warning | FWD | Hamilton, Mills | 30 min |
| Apr 17, 8:24 AM CDT | River Flood Warning | FWD | Hunt | 61 hr |
| Apr 17, 8:24 AM CDT | River Flood Warning | FWD | Hunt, Rockwall | 54 hr |
| Apr 17, 8:29 AM CDT | Areal Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Apr 17, 8:40 AM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| Apr 17, 9:06 AM CDT | River Flood Warning | FWD | Limestone | 66 hr |
| Apr 17, 9:06 AM CDT | River Flood Warning | FWD | Leon, Robertson | 8 days |
| Apr 17, 9:18 AM CDT | Flash Flood Warning | FWD | Bosque, Coryell, Hamilton | 4 hr |
| Apr 17, 9:39 AM CDT | River Flood Warning | FWD | Jack | 6 days |
| Apr 17, 9:40 AM CDT | Flash Flood Warning | FWD | Ellis, Hill | 3 hr |
| Apr 17, 9:41 AM CDT | River Flood Warning | FWD | Delta, Hopkins | 42 hr |
| Apr 17, 10:38 AM CDT | River Flood Warning | FWD | Denton | 64 hr |
| Apr 17, 10:59 AM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| Apr 17, 11:16 AM CDT | Flash Flood Warning | FWD | Johnson | 119 min |
| Apr 17, 11:21 AM CDT | River Flood Warning | FWD | Dallas | 31 hr |
| Apr 17, 11:22 AM CDT | Flash Flood Warning | FWD | Ellis, Hill, McLennan, Navarro | 2 hr |
| Apr 17, 11:28 AM CDT | Areal Flood Warning | FWD | Jack, Palo Pinto | 6 hr |
| Apr 17, 11:32 AM CDT | Areal Flood Advisory | FWD | Bell | 3 hr |
| Apr 17, 11:43 AM CDT | Areal Flood Advisory | FWD | Dallas, Denton, Tarrant | 4 hr |
| Apr 17, 12:08 PM CDT | River Flood Warning | FWD | Bosque | 21 hr |
| Apr 17, 12:12 PM CDT | River Flood Warning | FWD | Collin | 57 hr |
| Apr 17, 12:12 PM CDT | River Flood Warning | FWD | Navarro | 5 days |
| Apr 17, 12:12 PM CDT | River Flood Warning | FWD | Dallas | 15 days |
| Apr 17, 12:12 PM CDT | River Flood Warning | FWD | Ellis, Kaufman | 4 days |
| Apr 17, 12:12 PM CDT | River Flood Warning | FWD | Henderson, Navarro | 20 days |
| Apr 17, 12:12 PM CDT | River Flood Warning | FWD | Anderson, Freestone, Leon | 22 days |
| Apr 17, 12:20 PM CDT | Flash Flood Warning | FWD | Bell, Coryell | 115 min |
| Apr 17, 12:44 PM CDT | Flash Flood Warning | FWD | Bell, Falls, Milam, Robertson | 9 hr |
| Apr 17, 1:06 PM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| Apr 17, 3:10 PM CDT | River Flood Warning | FWD | Milam | 3 days |
| Apr 17, 3:10 PM CDT | River Flood Warning | FWD | Milam | 4 days |
| Apr 17, 3:10 PM CDT | River Flood Warning | FWD | Coryell | 22 hr |
| Apr 17, 4:19 PM CDT | Special Weather Statement | FWD | Young | 26 min |
| Apr 17, 4:56 PM CDT | Flash Flood Warning | FWD | Bell | 5 hr |
| Apr 17, 5:29 PM CDT | Areal Flood Warning | FWD | Jack, Palo Pinto | 3 hr |
| Apr 17, 6:39 PM CDT | Flash Flood Warning | FWD | Limestone | 3 hr |
Nearby
Tornado Warnings in Texas, 2016Every tornado warning in 2016Tornadoes in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.